# SDR CA050706006

- Difficulty date: July 2, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Cessna 182Q
- Aircraft time: 4,647 hours
- Engine: Cont O470U
- Propeller: Mcauly C2A34C204
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: DOFF10300BR
- Condition: Arced
- Location: Battery Stud
- Stage of operation: AP
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) DURING APPROACH INTO YYC, THE PILOT NOTED A SHORT, MODERATE BUZZING NOISE IN HEADSET.  THERE WAS NO SIGN OF SMOKE BUT THE AMMETER INDICATED ZERO AMPS.  THE PILOT LANDED WITH NO OTHER INDICATIONS.  THE SYSTEM WAS INSPECTED AND FOUND THAT THE BATTERY STUD ON THE ALTERNATOR HAD ARCED ON THE ALTERNATOR CASE.  THE CASING ON THE ALTERNATOR AND THE STUD WERE BOTH MELTED.  THE WIRING TO CONDENSER WAS ALSO DAMAGED.  THE TORQUE ON THE STUD AND NUT WAS NOT EXCESSIVE WHEN THE BATTERY CABLE WAS REMOVED.  THIS LEADS US TO SUSPECT THE INSULATOR MAY HAVE FAILED.
